MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon burst.A 5.0 x 40mm, 135cm ranger paclitaxel-coated pta balloon catheter was selected for use in an angioplasty procedure in the right profunda.The 60% target lesion was mildly calcified and located in non-tortuous anatomy.After atherectomy was performed, the ranger balloon was put in place.Upon inflation, the balloon burst at 4atm in less than 5 seconds.The balloon was taken out and inspected.No missing pieces from the balloon, and the shaft was still intact.The procedure was successfully completed with a 6.0 x 40mm, 135cm ranger paclitaxel-coated pta balloon catheter.No patient complications were reported.
 
Additional Manufacturer Narrative
Device eval by manufacturer: returned product consisted of a ranger drug coated balloon catheter.The outer shaft, inner shaft, balloon, and tip were visually and microscopically examined.Visual examination revealed a longitudinal tear to the balloon 8mm from the tip and was approximately 30mm long.Microscopic examination revealed no additional damages.
 
Event or Problem Description

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17176043
Report Number2124215-2023-32056
Device Sequence Number6461854
Product Code ONU
UDI-Device Identifier08714729975922
UDI-Public08714729975922
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2024
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number03116H22
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown